MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221093
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bbl¿ trypticase¿ soy broth that gram-negative bacilli were observed in a gram stain of a csf culture after 5 days incubation at 35°c.The end user suspected contamination and performed a gram stain on unused soy broth.Gram-negative bacilli were observed in an unspecified number of tubes.Subculture of the broth resulted in no growth.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: material 221093 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 4123398 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torquing, and autoclaving processes were within specifications.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and other complaints have been taken on this batch for contamination.Retention samples from batch 4123398 were not available for inspection.No return samples or photos were received for investigation of this complaint.This complaint cannot be confirmed for contamination.
 
Event or Problem Description

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20530051
Report Number1119779-2024-00783
Device Sequence Number8324589
Product Code JSG
UDI-Device Identifier30382902210932
UDI-Public(01)30382902210932(11)240502(17)251029(10)4123398
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/29/2025
Device Catalogue Number221093
Device Lot Number4123398
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown